Texas, 2005

Damaging Wind in Texas, August 2, 2005

August 2, 2005 · NWS FWD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 2, 3:01 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 2, 3:01 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT TUE AUG 2 2005

.DISCUSSION...
400 PM CDT

CONVECTION MORE WIDESPREAD THAN MONDAY. WILL CONTINUE INTO THE
EVENING...GRADUALLY DIMINISHING WITH THE LOSS OF DAYTIME HEATING.
SIGNIFICANT DEMARCATION BETWEEN AREA OF PRECIP AND BENIGN CU FIELD
TO THE NORTH. WV IMAGERY SHOWING DISTINCT LINE...TO THE SOUTH OF
WHICH CONVECTION IS BENEFITTING FROM BETTER MOISTURE AND TUTT
FORCING ALOFT. CONVECTION WILL MOVE WEST...BUT WILL REMAIN SOUTH
OF I-20 CORRIDOR.

DEEPER MOISTURE WILL MAKE GRADUAL PROGRESS NORTHWARD NEXT 12-24
HOURS AS RIDGE WEAKENS AND LIFTS A BIT NORTHWARD. WILL ALLOW FOR
POPS THROUGHOUT CWA ON WEDNESDAY...MODELS ALL SHOWING FORCING IN
EASTERLY FLOW AND WEAKENING SUBSIDENCE ALOFT.

POPS WILL RETURN WITH BACKDOOR FRONT ON FRIDAY...AS NE FLOW ALLOWS
FOR A RARE DOG DAYS FROPA. HAVE KEPT TEMPS QUITE WARM...FRONT LATE
IN THE DAY MAY KEEP HIGH TEMPS AT CURRENT LEVELS. FRONT WILL LIKELY
RETREAT QUICKLY...WITH TEMPS NOT MISSING A BEAT. LOW END POPS WILL
SUFFICE FOR NOW WITH BOUNDARY FRIDAY AND SATURDAY...SOLUTIONS SHOW
CONSIDERABLE DISPARITY WITH FEATURES INCONSITENT WITH CLIMO. LOOKS
TO BE AN UNIMPRESSIVE EVENT FOR NOW...BUT WILL WITHHOLD JUDGMENT
UNTIL THERE IS BETTER RUN-TO-RUN CONTINUITY. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  99  77 100 /  10  20  20  10
WACO, TX              75  98  75  99 /  40  20  20  20
PARIS, TX             71  96  72  98 /  10  20  20  10
DENTON, TX            74  99  75 100 /  10  20  20  10
MCKINNEY, TX          70  98  75 100 /  10  20  20  10
DALLAS, TX            80  99  80 100 /  10  20  20  10
TERRELL, TX           74  97  74  99 /  20  20  20  10
CORSICANA, TX         74  97  74  98 /  40  30  30  20
TEMPLE, TX            73  98  74  98 /  40  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

26/25
Hazardous weather outlook, Aug 2, 3:07 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
407 PM CDT TUE AUG 2 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
407 PM CDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING FOR THAT PART OF NORTH TEXAS SOUTH OF A LINE FROM
BRECKENRIDGE...TO GRANBURY...CLEBURNE...AND CANTON.  WIND GUSTS TO
45 MPH...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE
THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
EVENING ACROSS ALL OF NORTH TEXAS. ON THURSDAY AFTERNOON AND
EVENING...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOUTH OF AN
EASTLAND...CLEBURNE...ATHENS LINE. FINALLY...THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND
SATURDAY...AS A WEAK COOL FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 2, 3:40 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT TUE AUG 2 2005

TXZ162-022215-

LEON-
440 PM CDT TUE AUG 2 2005

...SIGNIFICANT WEATHER UPDATE...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF CENTERVILLE...OR 22 MILES WEST OF
CROCKETT...MOVING WEST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM MAY INCLUDE CENTERVILLE AND EUNICE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Robertson

When
August 2, 4:04 PM CST
Where
Robertson County, 3 mi NE of Hearne
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
30.917, -96.567

Trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471151.